MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM MULTIAXIAL CROSSLINK 43MM 54MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA 3 TITANIUM MULTIAXIAL CROSSLINK 43MM 54MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 48236043
Medical Device Problem Codes Disassembly (1168); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/24/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon was using a multi-axial cross connector during a l5/s1 fixation case.While using the hex driver to advance the screw, one of the set screws came loose and detached from the cross connector.The surgeon was unable to reattach the screw and used a different multi-axial cross connector to complete the case.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment.Results: the returned set screw was confirmed to have been disengaged.However, the screw as able to be re-threaded onto the cross connector and function without issue.No relevant manufacturing issues were identified during manufacturing record review.Conclusion: the most likely cause of the customer reported event is unthreading of the set screw by the user, resulting in its disengagement.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM MULTIAXIAL CROSSLINK 43MM 54MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5514511
Report Number0009617544-2016-00121
Device Sequence Number1162174
Product Code MNH
UDI-Device Identifier04546540560872
UDI-Public(01)04546540560872
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K071373
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48236043
Device Lot Number158811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2016
Supplement Report FDA Received Date06/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1